Medical Questions » Acne Questions » Question No. 6
See related information here.
|Question:||For how long can my son take pills for acne? He has been on Vibra-Tabs for some time now, and they control the severe pimples on his face and back. Can these pills cause any damage?|
|Answer:||Vibra-Tabs are specifically designed to prevent and treat acne in teenagers. They contain a low dose of an antibiotic that is in the tetracycline class to destroy the bacteria that are responsible for this distressing problem.
If given to young children, these tablets may cause teeth discolouration and bone deformities. High doses may cause nausea and diarrhoea, and some individuals may be sensitive to the medication. These complications are uncommon, and generally in teenagers and adults they are a very safe and effective treatment for pimples.
There is no reason why your son should not take the tablets for several years if necessary. Thousands of other teenagers have done so without ill effect.|